Alert archive / Kentucky / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Jackson, KY

March 15, 2012Clay County, Harlan County, Leslie County, Kentucky

NWS Jackson, KY issued this flash flood warning at Mar 15, 2012, 9:27 PM EDT for Clay County, Harlan County, Leslie County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 9:27 PM EDT (01:27 UTC)
Expired
Mar 15, 2012, 11:53 PM EDT
In force
2 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Clay County, KY, Harlan County, KY, Leslie County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1754 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WGUS53 KJKL 160127
FFWJKL
KYC051-095-131-160730-
/O.NEW.KJKL.FF.W.0012.120316T0127Z-120316T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
927 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 330 AM EDT FRIDAY

* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR HAS INDICATED UP TO 8 INCHES OF RAIN    
  HAS ALREADY FALLEN ACROSS THE WARNED AREA WITH UP TO ANOTHER INCH  
  POSSIBLE BY MIDNIGHT. THIS ADDITIONAL RAINFALL WILL FALL ON        
  ALREADY SATURATED GROUND AND BE MOSTLY RUNOFF INTO CREEKS AND      
  STREAMS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BAILEY CREEK...BENITO...BLACK BOTTOM...BLACK MOUNTAIN...BLEDSOE...
  CLOSPLINT...CLOVER-DARBY...COLTS...DARKMONT...DIVIDE...DIZNEY...
  DRAPER...EVARTS...GANO...GEORGETOWN...HIGHSPLINT...HOLMES MILL...
  INCLINE...JONESBURG...KELLIOKA...KENTENIA STATE FOREST...KENVIR...
  LADEN...LEJUNIOR...LEONARD...LEWIS CREEK...LOUELLEN...MOZELLE...
  NAPIER AND NOLANSBURG.

LOCAL LAW ENFORCEMENT HAS REPORTED NUMEROUS ROAD CLOSERS DUE TO 
MULTIPLE MUD SLIDES ON HIGHWAY 2058 IN LESLIE COUNTY...HIGHWAY 1718 
IN LESLIE COUNTY...AND HIGHWAY 421 IN LESLIE COUNTY. IN 
ADDITION...SEVERAL LOW CROSSING AREAS IN THE SOUTHERN PART OF LESLIE 
COUNTY REMAIN UNDER WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH  ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3693 8351 3700 8352 3701 8351 3704 8353
      3690 8293 3686 8294 3686 8299 3684 8301
      3685 8303 3685 8307 3683 8310

$$

KAS
1 follow-up statement
370 
WGUS73 KJKL 160353
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1153 PM EDT THU MAR 15 2012

KYC051-095-131-160407-
/O.CAN.KJKL.FF.W.0012.000000T0000Z-120316T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LESLIE KY-CLAY KY-HARLAN KY-
1153 PM EDT THU MAR 15 2012

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN HARLAN...
EXTREME SOUTHEASTERN CLAY AND SOUTHERN LESLIE COUNTIES IS
CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE. HOWEVER...SOME HIGH WATER REMAINS AND THE WARNING HAS BEEN 
REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY. IF FLOODING 
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 3693 8351 3700 8352 3701 8351 3704 8353
      3690 8293 3686 8294 3686 8299 3684 8301
      3685 8303 3685 8307 3683 8310

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 15, 8:08 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 15, 8:08 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
808 PM EDT THU MAR 15 2012

.UPDATE...
ISSUED AT 807 PM EDT THU MAR 15 2012

MADE A MAJOR UPDATE TO THE FORECAST TO REFLECT CURRENT CONDITIONS AND
MODEL TRENDS. EARLIER IN THE EVENING...SEVERAL SEVERE THUNDERSTORMS
MOVED ACROSS THE AREA DROPPING QUARTER TO HALF DOLLAR SIZED HAIL
ACROSS THE AREA. THE STORMS ALSO BROUGHT HEAVY RAIN WITH IT AND SOME
AREA THAT HAD TRAINING CELLS GOT REPORTS OF FLASH FLOODING. THE WORST
OF THE FLASH FLOODING APPEARS TO HAVE BEEN IN LESLIE COUNTY. ANOTHER
LINE OF STRONG STORMS IS CURRENTLY ENTERING EASTERN KENTUCKY AND WE
EXPECT SOME OF THE STORMS TO STAY SEVERE. THIS LINE OF STORMS ARE
TRANSITIONING FROM MOSTLY HAIL TO A MIXTURE OF HAIL AND WIND. EXPECT
THESE STORMS TO CONTINUE MOVING ACROSS EASTERN KENTUCKY OVER THE NEXT
TWO TO FOUR HOURS. FLASH FLOOD IS A CONCERN...ESPECIALLY OVER AREA
THAT PREVIOUSLY RECEIVED HEAVY RAINFALL.

&&

.SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED

ITS SUMMERTIME IN MARCH...WITH SLOW MOVING POORLY ORGANIZED PULSE
TYPE CONVECTION TAKING PLACE. IT TOOK ON AN MCS TYPE STRUCTURE LATE
LATE LAST NIGHT AND THIS MORNING...BUT THIS BROKE DOWN WITH SURFACE
HEATING AND ADDITIONAL SCATTERED DEVELOPMENT DURING THE DAY...WHICH
IS NOW ONGOING.

THE THUNDERSTORMS WERE BECAUSE OF MOIST FLOW OFF THE GULF OCCURRING
UNDERNEATH WEAK SHORTWAVES AND COLD TEMPS ALOFT. SURFACE BASED LIFTED
INDICIES WERE RUNNING FROM -3 TO -6 OVER THE JKL FORECAST AREA THIS
AFTERNOON...BUT WEAK SHEAR WAS PREVENTING ANYTHING MORE THAN MARGINAL
SEVERE HAIL REPORTS. HOWEVER...THE WEAK FLOW WAS RESPONSIBLE FOR
LOCALLY HEAVY RAINFALL.

ONE CONCENTRATED AREA OF CONVECTION WAS OVER THE EASTERN PART OF THE
FORECAST AREA AT MID AFTERNOON...AND ANOTHER AREA OVER WESTERN
KENTUCKY. WILL EXPECT A DECREASE IN COVERAGE OF SHOWERS AND
THUNDERSTORMS WITH LOSS OF HEATING. THE SHORTWAVE RESPONSIBLE FOR THE
WESTERN KENTUCKY ACTIVITY IS SHOWN BY BOTH THE GFS AND NAM TO MOVE
EAST AND POSSIBLY AFFECT THE FORECAST AREA TONIGHT...ESPECIALLY THE
NORTH. HAVE USED LIKELY POPS THERE...AND CHANCE TO THE SOUTH. THE
PASSING OF THE SAME WAVE BRINGS A LIKELIHOOD OF PRECIP TO THE REST OF
THE AREA ON FRIDAY. AS THE WAVE SHIFTS EAST AND HEATING IS LOST ON
FRIDAY NIGHT...WANING OF THE CONVECTION IS EXPECTED. SHEAR WILL AGAIN
BE WEAK ON FRIDAY...SO THE SEVERE THREAT SHOULD NOT BE ANY GREATER
THAN TODAY. THE BIGGEST THREAT LOOKS TO BE HAIL FROM PULSE STORMS
ONCE AGAIN...SHOULD ENOUGH DESTABILIZATION BE ABLE TO TAKE PLACE.

.LONG TERM.../SATURDAY THROUGH THURSDAY/...UPDATED

THE EXTENDED FORECAST PERIOD BEGINS ON SATURDAY WITH AN ACTIVE
MERIDIONAL PATTERN IN PLACE. THIS SUMMER LIKE PATTERN FEATURES A
500MB RIDGE OVER THE SOUTHEAST WITH A DEEP TROUGH OVER THE WESTERN
US. WHILE THE MODELS SEEM TO HAVE THE LONGWAVE PATTERN DOWN...THE
ACTUAL PROGRESSION OF THE WEAK SHORTWAVES AND SIGNIFICANT FEATURES
ARE LESS CONSISTENT TO SAY THE LEAST. WILL EXUDE A LOW CONFIDENCE IN
THE EXTENDED FORECAST DUE TO THIS PATTERN.

WITH SOUTHERLY FLOW FROM 500MB TO THE SURFACE...EXPECTING A DEEP
MOIST FLOW FOR MUCH OF THE EXTENDED. THE UPPER LEVELS WILL FEATURE
SOME WEAK DISTURBANCES RIDING UP OVER THE RIDGE...KEEP THE OHIO
VALLEY IN AN ACTIVE WEATHER PATTEN WITH CHANCE POPS PRETTY MUCH
THROUGH THE EARLY PART OF THE EXTENDED. THE BULK OF THE SHOWERS AND
STORMS WILL BE ON A DIURNAL TYPE PATTERN...PULSING WITH THE HEAT OF
THE DAY. THE RIDGE WILL REBOUND BY TUESDAY GIVING A BRIEF REPRIEVE
IN THE PRECIP BEFORE ANOTHER FRONT DEVELOPS AND MOVES EAST INTO THE
OHIO VALLEY.

OVERALL...THE EXTENDED INITIALIZATION PROVIDED SOME CHANCE POPS FROM
SATURDAY THROUGH MONDAY NIGHT FOR SHOWERS AND THUNDERSTORMS. THE
WARM SOUTHERLY FLOW WILL CONTINUE WITH MAX TEMPERATURES WELL ABOVE
NORMAL...REACHING THE UPPER 70S INTO THE LOW 80S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 807 PM EDT THU MAR 15 2012

A LINE OF VERY STRONG THUNDERSTORMS WILL BE MOVING ACROSS THE TAF
STATIONS BETWEEN 00-03Z. BEHIND THIS LINE...THERE WILL JUST BE SOME
SCATTERED SHOWERS AND THUNDERSTORMS. LOOK WELL BEHIND THE APPROACHING
LINE...THE CIGS HAVE STAYED VFR. WITH THIS IN MIND...JUST EXPECT SOME
TEMPO MVFR AS STORMS MOVE ACROSS THE AIRFIELDS WITH IFR POSSIBLE WITH
THE STRONGEST STORMS. THIS UNSETTLE PATTERN IS EXPECTED TO CONTINUE
THROUGH THE END OF THE TAF PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JJ
SHORT TERM...HAL
LONG TERM...SHALLENBERGER
AVIATION...JJ
Hazardous weather outlook, Mar 15, 5:23 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT THU MAR 15 2012

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-161200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
523 PM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT SOME LOCATIONS. THE STRONGEST STORMS WILL
CONTAIN HAIL...WITH THE LARGEST HAIL AROUND QUARTER SIZE OR A BIT
LARGER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL OCCUR AT TIMES...MAINLY FROM FRIDAY INTO THE DAY
MONDAY...AND ALSO ON WEDNESDAY. THE GREATEST PROBABILITY IS ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCE OF HAIL TONIGHT AND
FRIDAY.

HAL

In the hours before

Local storm report, Mar 15, 8:32 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
832 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            CAT CREEK               37.85N 83.81W
03/15/2012                   POWELL             KY   911 CALL CENTER

            WATER OF UNKNOWN DEPTH COVERING CAT CREEK ROAD...FURNACE
            ROAD AND RAILROAD STREETS.

&&

ABE
Special weather statement, Mar 15, 8:37 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
837 PM EDT THU MAR 15 2012

KYZ115>117-160115-
LESLIE-PERRY-CLAY-
837 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
PM EDT THURSDAY EVENING...

   NORTHERN LESLIE...
   NORTHERN PERRY AND
   CENTRAL CLAY.

AT 837 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BIG CREEK...OR
11 MILES WEST OF HYDEN...MOVING EAST AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HOSEA AROUND
845 PM EDT...THOUSANDSTICKS AROUND 850 PM EDT...DRYHILL AROUND 855 PM
EDT...AVAWAM AROUND 900 PM EDT...FREW AROUND 905 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Mar 15, 8:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FLASH FLOOD      1 NE LOCUST BRANCH      37.60N 84.06W
03/15/2012                   ESTILL             KY   EMERGENCY MNGR

            RED LICK ROAD COVERED BY A FOOT AND A HALF OF FLOWING
            WATER.

&&

ABE
Special weather statement, Mar 15, 8:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
842 PM EDT THU MAR 15 2012

KYZ106-108-109-111-112-160115-
MAGOFFIN-MORGAN-WOLFE-LEE-BREATHITT-
842 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915
PM EDT THURSDAY EVENING...

   CENTRAL MAGOFFIN...
   EXTREME SOUTH CENTRAL MORGAN...
   SOUTHERN WOLFE...
   EAST CENTRAL LEE AND
   NORTHERN BREATHITT.

AT 842 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LANE...OR NEAR
CAMPTON...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PAXTON AROUND
850 PM EDT...MOCT AROUND 855 PM EDT...MOUNTAIN VALLEY AROUND 900 PM
EDT...DALE AROUND 905 PM EDT...EUGENE AROUND 910 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN
INCH PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY
Local storm report, Mar 15, 8:55 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HEAVY RAIN       BARBOURVILLE            36.87N 83.88W
03/15/2012  U0.00 INCH       KNOX               KY   EMERGENCY MNGR

            TRU-SEAL FACTORY ROOF COLLAPSE DUE TO HEAVY RAIN. 3
            INJURIES, ALL PERSONNEL ACCOUNTED FOR.

&&

DUSTY
Special weather statement, Mar 15, 9:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT THU MAR 15 2012

KYZ088-113-115-117-118-160145-
KNOTT-LESLIE-LETCHER-PERRY-HARLAN-
902 PM EDT THU MAR 15 2012

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 945 PM EDT THURSDAY EVENING...

   SOUTHERN KNOTT...
   EASTERN LESLIE...
   LETCHER...
   EASTERN PERRY AND
   NORTHEASTERN HARLAN.

AT 901 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DRYHILL TO DALEY TO DIVIDE...OR ALONG A LINE
EXTENDING FROM HYDEN TO 9 MILES SOUTHEAST OF HYDEN TO 9 MILES
NORTHEAST OF HARLAN...MOVING EAST AT 30 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...VIPER AROUND
910 PM EDT...ULVAH AROUND 915 PM EDT...BULAN AROUND 920 PM EDT...
CORDIA AROUND 925 PM EDT...RITCHIE AROUND 930 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH AND OCCASIONAL LIGHTNING
IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:12 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Leslie, Owsley, Perry2 hr
Mar 15, 8:35 PM EDTAreal Flood AdvisoryJKLPowell115 min
Mar 15, 8:36 PM EDTAreal Flood AdvisoryJKLBell, Knox91 min
Mar 15, 8:47 PM EDTAreal Flood AdvisoryJKLElliott, Johnson, Morgan92 min
Mar 15, 10:13 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley10 hr
Mar 15, 10:17 PM EDTAreal Flood AdvisoryJKLPowell10 hr
Mar 15, 11:51 PM EDTAreal Flood AdvisoryJKLHarlan, Leslie9 hr
Mar 16, 7:00 AM EDTRiver Flood AdvisoryJKLEstill29 hr
Mar 16, 7:56 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley5 hr

Nearby

Flash Flood Warnings in Kentucky, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.